MHRA recalls Lercanidipine 10mg batch over packaging mix-up
MHRA recalls Lercanidipine 10mg batch after mix-up

The UK medicines regulator has issued a warning over a packaging mix-up affecting a batch of blood pressure tablets, with patients told to check their blister strips and, in some cases, stop taking the medicine immediately.

The recall covers Lercanidipine Hydrochloride 10mg Film-Coated Tablets, a prescription-only medicine used to lower blood pressure. The Medicines and Healthcare products Regulatory Agency (MHRA) said the problem arose after a carton was found to contain a blister strip of the wrong strength.

Why the batch was recalled

Accord reported that one carton of Accord-UK Ltd Lercanidipine Hydrochloride 10mg Tablets contained a blister strip of Lercanidipine Hydrochloride 20mg Tablets. The recall is a precautionary measure, according to officials.

The MHRA said 20mg remains within the authorised therapeutic dose range for routine use. It also noted that the tablets have distinct colours and that the occurrence of the defect is believed to be very low.

What patients should do

The MHRA advised: “If you were prescribed Lercanidipine Hydrochloride 10mg Tablets, and received an Accord pack with batch number M2510877, please carefully check the blister strips inside.”

If the carton contains blister strips labelled as Lercanidipine Hydrochloride 10mg Tablets, patients can continue taking the tablets. If it contains a strip labelled Lercanidipine Hydrochloride 20mg Tablets, they should not take the medicine and should contact their pharmacy.

The affected batch number is M2510877, with an expiry date of 11/2028 and a pack size of 28. The product was first distributed on 24/6/26.

Side effects to watch for

The regulator said that if someone on lercanidipine 10mg inadvertently took 20mg daily for around two weeks, the expected risk would be that the drug’s effect would be too strong. This could lead to a reduction in blood pressure along with symptoms such as dizziness, headache, flushing, palpitations or symptomatic hypotension (low blood pressure).

Patients experiencing these side-effects who think they have taken the incorrect dosage are being told to seek immediate medical advice.

Healthcare professionals have been instructed to “stop supplying the above batch immediately” and to quarantine all remaining stock and return it to their supplier using the supplier’s approved process. The MHRA noted that the recall is at pharmacy and wholesaler level, not directed to patient level, because 20mg remains within the authorised therapeutic dose range. Pharmacy teams are advised to exercise professional judgement to supply the correct medication if a patient presents a pack with the incorrect medicine.

For medical information enquiries, Accord-UK can be contacted by email at medinfo@accord-healthcare.com or by telephone on 01271 385257. For stock control enquiries, the Accord-UK Customer Services Team can be reached at customerservices@accord-healthcare.com or on 0800 373573.